Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 178, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 29, 2018, 4:08 PM CDT for 5 counties in Texas; Sabine Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 4:08 PM CDT (21:08 UTC)
- Expired
- Jul 29, 2018, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sabine Parish, LA, Nacogdoches County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837
WUUS54 KSHV 292108
SVRSHV
LAC085-TXC347-401-403-405-419-292200-
/O.NEW.KSHV.SV.W.0178.180729T2108Z-180729T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
408 PM CDT SUN JUL 29 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Sabine Parish in northwestern Louisiana...
Southeastern Rusk County in northeastern Texas...
Northeastern Nacogdoches County in eastern Texas...
Shelby County in eastern Texas...
Northern San Augustine County in eastern Texas...
Northern Sabine County in eastern Texas...
* Until 500 PM CDT.
* At 407 PM CDT, severe thunderstorms were located along a line
extending from near Zwolle to near Tenaha, moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Center, Milam, Many, San Augustine, Zwolle, Hemphill, Tenaha,
Timpson, Garrison, Joaquin, Converse, Melrose, Patroon,
Martinsville, Bland Lake, Neuville, Rosevine, Macune, Shelbyville
and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3152 9461 3196 9448 3197 9405 3195 9399
3191 9395 3191 9393 3189 9392 3190 9390
3185 9388 3185 9371 3181 9361 3137 9338
3128 9344 3127 9354
TIME...MOT...LOC 2107Z 022DEG 48KT 3168 9365 3192 9421
HAIL...<.75IN
WIND...60MPH
$$
071 follow-up statement
181
WWUS54 KSHV 292137
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
437 PM CDT SUN JUL 29 2018
TXC401-292147-
/O.CAN.KSHV.SV.W.0178.000000T0000Z-180729T2200Z/
Rusk TX-
437 PM CDT SUN JUL 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3152 9461 3184 9441 3187 9405 3189 9400
3186 9399 3191 9393 3182 9401 3190 9390
3182 9390 3175 9380 3165 9368 3137 9338
3128 9344 3127 9354
TIME...MOT...LOC 2137Z 022DEG 48KT 3132 9382 3156 9438
$$
LAC085-TXC347-403-405-419-292200-
/O.CON.KSHV.SV.W.0178.000000T0000Z-180729T2200Z/
Sabine LA-Nacogdoches TX-Shelby TX-San Augustine TX-Sabine TX-
437 PM CDT SUN JUL 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL SABINE PARISH...NORTHEASTERN NACOGDOCHES...SHELBY...
NORTHERN SAN AUGUSTINE AND NORTHERN SABINE COUNTIES...
At 437 PM CDT, severe thunderstorms were located along a line
extending from near Hemphill to near Martinsville, moving south at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Center, Milam, San Augustine, Zwolle, Hemphill, Melrose, Patroon,
Martinsville, Bland Lake, Neuville, Rosevine, Macune, Shelbyville,
Florien, Chireno, Huxley, Jericho, Stockman, Hurstown and Denning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3152 9461 3184 9441 3187 9405 3189 9400
3186 9399 3191 9393 3182 9401 3190 9390
3182 9390 3175 9380 3165 9368 3137 9338
3128 9344 3127 9354
TIME...MOT...LOC 2137Z 022DEG 48KT 3132 9382 3156 9438
HAIL...<.75IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:02 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 29, 1:02 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 102 PM CDT Sun Jul 29 2018 .AVIATION... A band of convection over NE TX/Scntrl AR to start the TAF period should continue to progress SE into N LA by mid-afternoon, resulting in brief MVFR cigs, reduced vsbys, wind gusts to 30-35kts, and extreme turbulence. This convection should affect the SHV/ELD/MLU terminals between 19-22Z, and thus have tempoed thunder mention in for these terminals. GGG may also be affected as well, before the convection shifts SSE over the Toledo Bend Country of Deep E TX and diminishes this evening with the loss of heating. Outside of this convection, VFR conditions will continue, with some sct cu with an increasing band of low AC advancing SSE ahead of this complex of storms. Some elevated convective debris will linger overnight, although the potential for patchy FG development will exist over areas that receive rainfall this afternoon, most notably TXK/ELD/MLU/SHV. Any FG should lift by mid-morning, although AC cigs will increase from the NW after 12Z Monday near and ahead of another thunderstorm complex that will enter extreme SE OK/NE TX/SW AR after 12Z. This convection may affect TXK by or before the end of the 18Z TAF period, but will defer mention to later TAF's. Lt/Vrb winds except strong and gusty in/near convection this afternoon, will continue this afternoon and tonight. /15/ && .PREV DISCUSSION... /issued 1108 AM CDT Sun Jul 29 2018/ SHORT TERM.../This Afternoon/ The OK MCS continues to make good progress SE to just NW of the I-30 corridor of NE TX/SW AR, with this convection driven along a cold pool which should continue SE across much of E TX/remainder of SW AR, and eventually into N LA through the afternoon, per the 2.5/3 hr pressure rises depicted in the MSAS analysis. A slow warming of cloud tops have been observed this morning over SE OK/Wrn AR, with lightning frequency reduced as well, but am expecting additional regeneration through the afternoon as the parent shortwave over SE OK/Wcntrl AR continues to drop SE through the remainder of AR into N LA/Lower MS Valley. Not sure exactly how quickly this convection will become more disorganized over E TX which will be farther removed from the best large scale ascent, as well as slightly deeper wedge of drier air up to 750mb. However, have increased pops to categorical/likely today across SE OK/extreme NE TX/SW AR, while also increasing pops to high and mid chance farther S across the I-20 corridor of E TX/N LA/Scntrl AR. Although the latest run of the HRRR is weakening the ongoing MCS much too quickly especially near the shortwave trough axis, prefer more consistent earlier runs, as well as some agreement with the HREF/12Z NAM which does maintain some sct convection through the afternoon where instability will be maximized during peak heating. Have also lowered max temps (some rather significantly) across the rain cooled areas of SE OK/SW AR/NE TX, as the rain cooled air mass is likely to persist through the afternoon and thus limit heating. Did make minor adjustments in max temps elsewhere based on the current trends, with mid and possibly upper 90s possible along/S of I-20 before the sct convection arrives/develops. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 95 76 93 71 / 40 20 50 70 MLU 93 74 91 71 / 40 20 50 70 DEQ 82 72 85 65 / 80 60 70 70 TXK 87 73 85 68 / 50 40 60 70 ELD 91 73 88 67 / 40 30 60 70 TYR 94 75 93 71 / 40 20 40 70 GGG 94 75 93 71 / 40 20 40 70 LFK 97 75 96 73 / 30 20 40 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jul 29, 11:53 AM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1153 AM CDT Sun Jul 29 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1153 AM CDT Sun Jul 29 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A band of developing showers and thunderstorms was slowly advancing southward across the Interstate 30 corridor. With daytime heating these storms will likely intensify, with periods of heavy rainfall possible, in addition to frequent deadly lightning and strong gusty winds with stronger storms as they continue to move southward across the Interstate 20 corridor later this afternoon and into at least the early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms will become numerous late in the day Monday but especially Monday Night into early Tuesday as an upper level trough moves into our region from the north and west. Again, some of these storms could be strong with isolated severe thunderstorms also possible as a cold front moves into the region. Locally heavy rainfall, frequent deadly lightning, and very strong gusty winds can be expected in stronger storms. Thunderstorms should end across Northeast and East Central Louisiana by Tuesday Evening with milder temperatures and drier weather by the middle of the upcoming work week. Temperatures will moderate by the end of the work week into the upcoming weekend with a return to widely scattered afternoon and evening thunderstorms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters are not anticipated later this afternoon or evening but isolated strong to severe thunderstorms will be possible later this afternoon and evening. 07
In the hours before
Local storm report, Jul 29, 2:49 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 4 SW BARKSDALE AIR FORC 32.47N 93.73W
07/29/2018 CADDO LA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED LIMBS AND
TREES DOWN ALONG GREENWAY PLACE. INCLUDES
THAT THAT A LARGE LIMB OR TREE FELL ON A
PARKED TRUCK.
&&
ABDLocal storm report, Jul 29, 3:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG HAUGHTON 32.53N 93.50W
07/29/2018 BOSSIER LA LAW ENFORCEMENT
TREES AND LIMBS DOWN IN, AND AROUND,
HAUGHTON. SWEPCO IS REPORTING POWER OUTAGES
IN THE CITY AS WELL.
&&
ABDLocal storm report, Jul 29, 3:19 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG BENTON 32.70N 93.74W
07/29/2018 BOSSIER LA LAW ENFORCEMENT
TREES AND LIMBS DOWN IN THE BENTON AREA.
&&
ABDSpecial weather statement, Jul 29, 3:24 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
324 PM CDT SUN JUL 29 2018
LAZ001-002-010>012-017-018-TXZ151-153-166-167-292115-
De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA-
Caddo LA-Sabine LA-Sabine TX-Panola TX-San Augustine TX-Shelby TX-
324 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR DE SOTO...RED RIVER...WEST
CENTRAL NATCHITOCHES...SOUTHEASTERN CADDO...WEST CENTRAL BIENVILLE...
SOUTHEASTERN BOSSIER AND NORTHERN SABINE PARISHES...SOUTHEASTERN
PANOLA...SHELBY...NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE
COUNTIES UNTIL 415 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Converse. Additional scattered strong storms
developing along a fast moving outflow boundary moving south across
the area. The storms were moving south at 25 mph.
Winds in excess of 40 mph will be possible with these storms and
outflow boundary.
Locations impacted include...
Center, Mansfield, Milam, Many, San Augustine, Coushatta, Stonewall,
Zwolle, Logansport, Tenaha, Timpson, Joaquin, Converse, Shelbyville,
Patroon, Bland Lake, Neuville, Allen, Oak Grove and Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3215 9408 3239 9336 3169 9317 3152 9356
3142 9399 3191 9448
TIME...MOT...LOC 2021Z 347DEG 5KT 3182 9348
07Local storm report, Jul 29, 3:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG HOMER 32.79N 93.05W
07/29/2018 CLAIBORNE LA LAW ENFORCEMENT
LARGE TREE DOWN IN HOMER.
&&
ABDLocal storm report, Jul 29, 3:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG STONEWALL 32.27N 93.82W
07/29/2018 DE SOTO LA LAW ENFORCEMENT
REPORTS OF TWO TREES DOWN IN STONEWALL.
&&
ABDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:36 PM CDT | Special Weather Statement | SHV | Wood | 54 min |
| Jul 29, 12:40 PM CDT | Special Weather Statement | SHV | Cass | 50 min |
| Jul 29, 1:13 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 62 min |
| Jul 29, 2:41 PM CDT | Special Weather Statement | SHV | Harrison, Panola | 64 min |
| Jul 29, 3:24 PM CDT | Special Weather Statement | SHV | Shelby | 51 min |
| Jul 29, 5:07 PM CDT | Special Weather Statement | SHV | San Augustine | 53 min |
| Jul 29, 5:47 PM CDT | Special Weather Statement | SHV | Angelina | 43 min |
| Jul 29, 1:35 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 40 min |
| Jul 29, 1:59 PM CDT | Special Weather Statement | SHV | Caddo | 61 min |
| Jul 29, 2:06 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 39 min |
| Jul 29, 2:21 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River | 39 min |
| Jul 29, 2:38 PM CDT | Special Weather Statement | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 67 min |
| Jul 29, 3:06 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 39 min |
| Jul 29, 3:32 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 43 min |
| Jul 29, 3:46 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Grant, Jackson, Natchitoches, Red River, Sabine and 1 more | 59 min |
| Jul 29, 4:20 PM CDT | Special Weather Statement | SHV | Caldwell, Ouachita | 55 min |
| Jul 29, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union | 61 min |
| Jul 29, 4:51 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.